Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 21, 2011, 10:26 PM CDT for Redwood County, Minnesota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2011, 10:26 PM CDT (03:26 UTC)
- Expired
- May 21, 2011, 11:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Twin Cities, MN
County Redwood County, MN
The radar
The Minneapolis radar (KMPX), 143 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1091 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
959
WWUS83 KMPX 220326
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1026 PM CDT SAT MAY 21 2011
MNZ073-074-220400-
BROWN-REDWOOD-
1026 PM CDT SAT MAY 21 2011
AT 1021 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF COMFREY. THIS STORM WAS MOVING NORTHWEST
AT 35 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COMFREY.
SPRINGFIELD.
SANBORN.
LAMBERTON.
WANDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4411 9510 4412 9511 4419 9511 4419 9521
4432 9539 4441 9503 4410 9486
TIME...MOT...LOC 0326Z 145DEG 32KT 4417 9505
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 21, 2:35 PM CDT, 7 hours 51 minutes earlier.
Area forecast discussion, May 21, 2:35 PM CDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 235 PM CDT SAT MAY 21 2011 .DISCUSSION... SHORTWAVE WHICH BROUGHT WDSPRD RAINS ACRS MUCH OF AREA NOW LIFTING TWRD CNTL MN WITH MOST OF THE PCPN LIFTING OUT OF OUR N CWA. SUBSIDENCE AND ENUF DRYING IN WAKE OF SHORTWV TO CLEAR OUT MUCH OF MID AND HIGH CLDS ACRS ABT S 1/4MN. SUFFICIENT HEATING GETTING THRU TO GENERATE SCT CONVECTION IN SW MN ON LEADING EDGE OF INSTABILITY GRADIENT. MORE ORGANIZED CONVECTION SHUD DVLP TO OUR S AND SW ON LEADING EDGE OF TWISTY LIFTING ENE ACRS E NEB/SE SODAK. SOME OF THIS ACTIVITY MAY ALSO LIFT INTO SC MN LTR THIS AFTN/EVE. 30-40 KNTS OF 0-6K SHEAR AND SBCAPE IN 1000-1500 J/KG SHUD BE SUFFICIENT FOR A FEW HAILERS. WENT WITH POPS ON HI END OF CHC ACRS SC THIS EVE THEN INTO WI LATER TNGHT. TMRW THE CLOSED 70H LOW TRACKS EWRD OUT OF SODAK INTO CNTL MN. SPRD LIKELY POPS ACRS N PTNS OF CWA IN AREA OF BEST ISENTROPIC LIFT ALNG AND N OF TRACK OF LOW. PRECIP SHUD BE OF MORE SCT VARIETY ACROSS S PTNS AREA...WHERE SHUD SEE SOME BREAKS IN THE CLOUD PROVIDING A WARM DAY WITH HIGHS IN THE MID/UPPER 70S. SBCAPES SHUD THUS CLIMB INTO THE 1000-2000J/KG RANGE SC MN INTO WI WHERE SOME SUN EXPECTED. FAVORABLE 0-6KM SHEAR IN 30-40 KT RANGE ACROSS THIS AREA AS WELL. CONTINUED WITH LIKELY POPS EC MN INTO WI CWA SUNDAY NIGHT AS LOW TRACKS INTO WI. SUNDAY NIGHT/MONDAY THE COLDFRONT TRACKS SE ACROSS AREA...BUT COOLING DOESN'T LOOK AS STRONG AS SOME OF THE EARLIER MODEL RUNS...SO BUMPED UP HIGHS FOR MON/TUES A BIT. MOST OF PCPN WILL CLEAR OUT IN WAKE OF FROPA...LEAVING MOST OF RMDR OF FCST PRD DRY. LEFT IN A SLIGHT CHANCE FAR SC ON WED IN SUPPORT OF ECMWF WHICH CONTINUES TO TOY WITH SPRDG LGT PCPN TOWARD AREA AS NEXT TROF TRACKS ACRS CNTL U.S. ECMWF/GFS BOTH SUPPORT BRINGING CHC POPS INTO AREA FRI/SAT AS VIGOROUS WAVE DROPS ACRS DKTS INTO MN. .AVIATION.../18Z TAF ISSUANCE/ MOIST AND UNSETTLED CONDITIONS WILL BE MAINTAINING THEMSELVES OVER THE TERMINALS THE NEXT 24-30 HRS AS DEEP LOW OVER THE DAKOTAS SLOWLY INCHES TOWARD MN. BEST MOISTURE TRANSPORT NOW OFF OVER WRN WI INTO NRN MN AND WIDESPREAD SHOWERS GOING WITH IT. FOLLOWED HRRR REFLECTIVITY FORECAST FOR TIMING THESE SHOWERS ACROSS TERMINALS. ONCE THIS MOVES THROUGH...WILL BE LEFT WITH AN UNSTABLE AND WEAKLY CAPPED ENVIRONMENT WITHIN DRYING/CLEARING BEHIND MORNING WAVE AND ANTICIPATE SCT SHOWERS/TSRA TO REDEVELOP AS BREAKS IN THE OVC ENHANCE HEATING AND CONVECTION POTENTIAL. NOT MUCH OUT THERE TO FOCUS CONVECTION...SO EXPECT A SCATTERED NATURE TO AFTERNOON/EVENING ACTIVITY...AS DEPICTED BY HRRR AND WRF REFLECTIVITY FORECASTS. THE ONE FEATURE TO WATCH AS A FOCUS IS THE WAVE OVER ERN NEB...CURRENT TREND WOULD TAKE THIS SOUTH OF TERMINALS...BUT COULD BE A SOURCE FOR MORE ORGANIZED ACTIVITY. TRIED TO SHOW A BRIEF BREAK IN ACTIVITY TONIGHT AS RH CROSS SECTIONS SHOW RATHER DRY ATMO TAKING HOLD ACROSS TERMINALS. BY LATE MORNING...UPPER LOW WILL BE DRIFTING OVER MN WITH COLD TEMPERATURES ALOFT. THIS MEANS A RETURN TO LOWER BKN TO OVC CONDITIONS WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE COURSE OF THE DAY SUNDAY. BEST INSTABILITY ON NAM SUNDAY ACROSS SRN/ERN MN INTO WI...SO MENTIONED CB IN CLOUD GROUPS FOR RWF/MSP/RNH/EAU. EXPECT MOST SUB VFR CONDITIONS TO STAY WITH MAIN BAND OF SHOWERS...WITH MOST TERMINALS SEEING VFR CONDITION THROUGH THE NIGHT. THE ONLY THING TO WATCH ACROSS WRN/CENTRAL MN WILL BE THE POTENTIAL FOR IFR STRATUS TONIGHT AS SFC LOW APPROACHES AND PRESSURE GRADIENT BEGINS TO RELAX. KMSP...SHOWERS WILL BE ENDING SHORTLY AFTER 18Z...WITH A BRIEF 2 TO 4 HOUR BREAK FROM SHOWERY ACTIVITY EXPECTED. CLEARING IN CLOUDS IS RAPIDLY MOVING NORTH AND IF WE CAN MANAGE TO POKE SOME HOLES IN THE CLOUDS...THEN POTENTIAL FOR AFTERNOON/EVENING SCT TSRA ACTIVITY WILL INCREASE. HAVE ALLOWED FOR SOME TIME FOR ATMO TO DESTABILIZE WITH 22Z START TIME FOR VCTS MENTION...THIS IS IN LINE WITH LATEST CCFP...BUT REFLECTIVITY FORECASTS FROM THE HRRR AND WRF WOULD INDICATE POTENTIAL FOR TSRA GOING BEYOND 02Z...BUT WITH LOSE OF DAYTIME HEATING WILL ALLOW FIELD TO ENTER A 10 TO 14 HOUR DRY WINDOW...BEFORE MOST OF LATE SUNDAY MORNING THE THROUGH THE AFTERNOON IS SPENT BATTLING MORE SCT SHRA/TSRA ACTIVITY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BAP/MPG
Hazardous weather outlook, May 21, 11:57 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1157 AM CDT SAT MAY 21 2011 MNZ064-065-067-073>077-082>085-091>093-221700- YELLOW MEDICINE-RENVILLE-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR- RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 1157 AM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ACROSS SOUTHERN AND SOUTHWEST MINNESOTA. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...ESPECIALLY ACROSS SOUTH CENTRAL MINNESOTA WHERE THERE IS A SLIGHT RISK FOR SEVERE WEATHER. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL EXIST BETWEEN 3 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY EVENING. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT LIKELY...SOME OF THE STRONGER STORMS COULD PRODUCE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING ACROSS MAINLY SOUTHERN MINNESOTA. MNZ041>045-047>063-066-068>070-078-WIZ014>016-023>028-221700- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD- CARVER-SCOTT-DAKOTA-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE- DUNN-PEPIN-EAU CLAIRE- 1157 AM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE REGION THIS AFTERNOON INTO TONIGHT. THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD BE STRONGER...AND HAVE SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY EVENING. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT LIKELY...SOME OF THE STRONGER STORMS COULD PRODUCE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 21, 8:59 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
859 PM CDT SAT MAY 21 2011
MNZ041-042-220300-
DOUGLAS-TODD-
859 PM CDT SAT MAY 21 2011
AT 858 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR OSAKIS. THIS STORM WAS MOVING NORTH AT 30 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
OSAKIS.
BELLE RIVER.
CLOTHO.
ROSE CITY.
CLARISSA.
EAGLE BEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4636 9484 4579 9501 4578 9527 4612 9524
4611 9515 4635 9517
TIME...MOT...LOC 0159Z 189DEG 25KT 4589 9513Local storm report, May 21, 9:25 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
925 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 8 W LONG PRAIRIE 45.98N 95.03W
05/21/2011 M1.00 INCH TODD MN FIRE DEPT/RESCUE
&&
JLTLocal storm report, May 21, 9:43 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
943 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 5 W LONG PRAIRIE 45.98N 94.97W
05/21/2011 M1.00 INCH TODD MN PUBLIC
&&
JLTSpecial weather statement, May 21, 10:12 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1012 PM CDT SAT MAY 21 2011
MNZ064-220400-
YELLOW MEDICINE-
1012 PM CDT SAT MAY 21 2011
AT 1007 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES WEST OF VESTA. THIS STORM WAS MOVING NORTHWEST
AT 50 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WOOD LAKE.
HANLEY FALLS.
HAZEL RUN.
CLARKFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4463 9560 4463 9593 4480 9598 4480 9556
4455 9536 4455 9560
TIME...MOT...LOC 0312Z 157DEG 42KT 4454 9554Local storm report, May 21, 10:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1023 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL FRANKLIN 44.53N 94.89W
05/21/2011 M0.88 INCH RENVILLE MN PUBLIC
HAIL UP TO NICKLE SIZE COVERED THE GROUND.
0357 PM HAIL HUTCHINSON 44.89N 94.37W
05/21/2011 M0.25 INCH MCLEOD MN 911 CALL CENTER
0417 PM HAIL COKATO 45.08N 94.19W
05/21/2011 M1.00 INCH WRIGHT MN 911 CALL CENTER
0417 PM HAIL FAIRFAX 44.53N 94.72W
05/21/2011 E0.25 INCH RENVILLE MN 911 CALL CENTER
ESTIMATED PEA TO DIME SIZE ABOUT 345 PM
0424 PM HAIL 10 NE HUTCHINSON 44.94N 94.25W
05/21/2011 M0.75 INCH WRIGHT MN 911 CALL CENTER
0440 PM HAIL STEWART 44.73N 94.49W
05/21/2011 M0.50 INCH MCLEOD MN PUBLIC
PEA TO MARBLE SIZE HAIL
0444 PM HAIL 5 SSE COKATO 45.01N 94.15W
05/21/2011 M1.50 INCH WRIGHT MN PUBLIC
0455 PM HAIL ELLENDALE 43.87N 93.30W
05/21/2011 E0.75 INCH STEELE MN PUBLIC
MEASURED 0.88 HAIL
0507 PM HAIL HUTCHINSON 44.89N 94.37W
05/21/2011 M0.88 INCH MCLEOD MN PUBLIC
NICKEL TO DIME
0511 PM HAIL 6 E HUTCHINSON 44.89N 94.25W
05/21/2011 E0.25 INCH MCLEOD MN PUBLIC
DIME SIZE
0539 PM HAIL 3 W LESTER PRAIRIE 44.88N 94.10W
05/21/2011 M0.75 INCH MCLEOD MN PUBLIC
0541 PM HAIL 5 S BENSON 45.24N 95.61W
05/21/2011 M0.88 INCH SWIFT MN OFFICIAL NWS OBS
0547 PM HAIL 1 NW BUFFALO 45.19N 93.88W
05/21/2011 M0.25 INCH WRIGHT MN OFFICIAL NWS OBS
DIME SIZE
0553 PM HAIL MONTROSE 45.07N 93.91W
05/21/2011 E0.25 INCH WRIGHT MN AMATEUR RADIO
DIME SIZE
0600 PM HAIL 1 N MOUND 44.94N 93.66W
05/21/2011 E2.00 INCH HENNEPIN MN OFFICIAL NWS OBS
0608 PM HAIL MINNETRISTA 44.93N 93.71W
05/21/2011 M1.00 INCH HENNEPIN MN OFFICIAL NWS OBS
VARIED PEA TO ONE INCH
0610 PM HAIL W MONTICELLO 45.30N 93.80W
05/21/2011 M0.25 INCH WRIGHT MN AMATEUR RADIO
0612 PM HAIL ROCKFORD 45.09N 93.74W
05/21/2011 M0.88 INCH HENNEPIN MN AMATEUR RADIO
0618 PM HAIL 7 SW ROCKFORD 45.02N 93.84W
05/21/2011 M0.75 INCH WRIGHT MN OFFICIAL NWS OBS
0.88 HAIL WITH ROTATING WALL CLOUD
0621 PM HAIL 4 N ROCKFORD 45.15N 93.74W
05/21/2011 M0.50 INCH WRIGHT MN AMATEUR RADIO
0625 PM HAIL DELANO 45.04N 93.79W
05/21/2011 M1.00 INCH WRIGHT MN AMATEUR RADIO
DIME TO QUARTER
0625 PM HAIL CORCORAN 45.12N 93.59W
05/21/2011 M0.25 INCH HENNEPIN MN 911 CALL CENTER
0629 PM FUNNEL CLOUD ORONO 44.96N 93.63W
05/21/2011 HENNEPIN MN AMATEUR RADIO
WALL CLOUD
0634 PM HAIL 2 ESE CORCORAN 45.11N 93.55W
05/21/2011 E0.75 INCH HENNEPIN MN OFFICIAL NWS OBS
0638 PM FUNNEL CLOUD W PLYMOUTH 45.02N 93.46W
05/21/2011 HENNEPIN MN AMATEUR RADIO
ROTATING WALL CLOUD
0651 PM HAIL PLYMOUTH 45.02N 93.46W
05/21/2011 M0.25 INCH HENNEPIN MN 911 CALL CENTER
0652 PM HAIL PLYMOUTH 45.02N 93.46W
05/21/2011 M0.25 INCH HENNEPIN MN AMATEUR RADIO
0652 PM HAIL PLYMOUTH 45.02N 93.46W
05/21/2011 M0.25 INCH HENNEPIN MN 911 CALL CENTER
0655 PM FUNNEL CLOUD MAPLE GROVE 45.11N 93.46W
05/21/2011 HENNEPIN MN AMATEUR RADIO
ROTATING WALL CLOUD
0717 PM HAIL COON RAPIDS 45.17N 93.31W
05/21/2011 M1.00 INCH ANOKA MN AMATEUR RADIO
ALSO ROTATING WALL CLOUD
0727 PM HAIL ANOKA 45.21N 93.39W
05/21/2011 E0.25 INCH ANOKA MN AMATEUR RADIO
DIME SIZE
0729 PM HAIL DELANO 45.04N 93.79W
05/21/2011 M1.00 INCH WRIGHT MN AMATEUR RADIO
0743 PM HAIL ROCKFORD 45.09N 93.74W
05/21/2011 M0.25 INCH HENNEPIN MN 911 CALL CENTER
DIME SIZE
0744 PM HAIL GLENWOOD 45.65N 95.38W
05/21/2011 E0.88 INCH POPE MN OFFICIAL NWS OBS
0747 PM FUNNEL CLOUD EAST BETHEL 45.34N 93.20W
05/21/2011 ANOKA MN OFFICIAL NWS OBS
ROTATING WALL CLOUD
0748 PM FUNNEL CLOUD HAM LAKE 45.26N 93.20W
05/21/2011 ANOKA MN AMATEUR RADIO
ROTATING WALL CLOUD
0801 PM HAIL BETHEL 45.40N 93.27W
05/21/2011 M0.25 INCH ANOKA MN OFFICIAL NWS OBS
0806 PM FUNNEL CLOUD WYOMING 45.33N 93.00W
05/21/2011 CHISAGO MN OFFICIAL NWS OBS
ROTATING WALL CLOUD
0807 PM HAIL CORCORAN 45.12N 93.59W
05/21/2011 M0.25 INCH HENNEPIN MN AMATEUR RADIO
0821 PM FUNNEL CLOUD 5 S NORTH BRANCH 45.44N 92.98W
05/21/2011 CHISAGO MN OFFICIAL NWS OBS
ROTATING WALL CLOUD
0823 PM HAIL DUNNELL 43.56N 94.77W
05/21/2011 M1.00 INCH MARTIN MN OFFICIAL NWS OBS
0831 PM FUNNEL CLOUD STACY 45.40N 92.99W
05/21/2011 CHISAGO MN OFFICIAL NWS OBS
ROTATING WALL CLOUD WITH POSSIBLE FUNNELS
0840 PM HAIL 1 W SHERBURN 43.65N 94.75W
05/21/2011 M1.00 INCH MARTIN MN OFFICIAL NWS OBS
0840 PM HAIL FRIDLEY 45.08N 93.26W
05/21/2011 E0.25 INCH ANOKA MN 911 CALL CENTER
0841 PM HAIL MORRIS 45.59N 95.91W
05/21/2011 M0.25 INCH STEVENS MN 911 CALL CENTER
DIME SIZE
0841 PM FUNNEL CLOUD 2 W DONNELLY 45.69N 96.06W
05/21/2011 STEVENS MN 911 CALL CENTER
ROTATING WALL CLOUD
0920 PM HAIL 8 W LONG PRAIRIE 45.98N 95.03W
05/21/2011 M1.00 INCH TODD MN FIRE DEPT/RESCUE
0925 PM HAIL 5 W LONG PRAIRIE 45.98N 94.97W
05/21/2011 M1.00 INCH TODD MN PUBLIC
&&
AJZSpecial weather statement, May 21, 10:26 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1026 PM CDT SAT MAY 21 2011
MNZ073-074-220400-
BROWN-REDWOOD-
1026 PM CDT SAT MAY 21 2011
AT 1021 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF COMFREY. THIS STORM WAS MOVING NORTHWEST
AT 35 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COMFREY.
SPRINGFIELD.
SANBORN.
LAMBERTON.
WANDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4411 9510 4412 9511 4419 9511 4419 9521
4432 9539 4441 9503 4410 9486
TIME...MOT...LOC 0326Z 145DEG 32KT 4417 9505The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:00 PM CDT | Tornado Warning | MPX | Anoka, Hennepin | 45 min |
| May 21, 7:24 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Wright | 51 min |
| May 21, 7:25 PM CDT | Tornado Warning | MPX | Anoka | 35 min |
| May 21, 7:46 PM CDT | Special Weather Statement | MPX | Pope | 44 min |
| May 21, 8:00 PM CDT | Areal Flood Advisory | MPX | Anoka, Hennepin, Wright | 3 hr |
| May 21, 8:06 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 39 min |
| May 21, 8:44 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 61 min |
| May 21, 8:59 PM CDT | Special Weather Statement | MPX | Todd | 61 min |
| May 21, 9:11 PM CDT | Severe Thunderstorm Warning | MPX | Todd | 64 min |
| May 21, 9:25 PM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 50 min |
| May 21, 9:42 PM CDT | Severe Thunderstorm Warning | MPX | Redwood | 48 min |
| May 21, 10:12 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 48 min |
| May 21, 10:43 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Martin, Redwood, Watonwan | 62 min |
| May 21, 10:43 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Pope, Renville, Stevens, Swift | 47 min |
| May 22, 12:46 AM CDT | Special Weather Statement | MPX | Le Sueur, Rice, Steele, Waseca | 44 min |
| May 22, 10:57 AM CDT | Special Weather Statement | MPX | Dakota, Goodhue, Rice | 48 min |
| May 22, 11:02 AM CDT | Special Weather Statement | MPX | Anoka, Hennepin, Ramsey | 43 min |
| May 22, 12:38 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Steele, Waseca | 52 min |
| May 22, 12:53 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Le Sueur, Scott | 52 min |
| May 22, 1:23 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice, Steele | 67 min |
| May 22, 1:35 PM CDT | Special Weather Statement | MPX | Hennepin | 40 min |
| May 22, 2:05 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 40 min |
| May 22, 2:10 PM CDT | Tornado Warning | MPX | Anoka, Hennepin, Ramsey | 35 min |
| May 22, 2:24 PM CDT | Tornado Warning | MPX | Anoka, Hennepin, Ramsey | 36 min |
| May 22, 2:45 PM CDT | Tornado Warning | MPX | Anoka, Ramsey, Washington | 30 min |
| May 22, 3:10 PM CDT | Tornado Warning | MPX | Chisago, Washington | 35 min |
| May 22, 3:34 PM CDT | Tornado Warning | MPX | Chisago | 41 min |
| May 22, 11:28 AM CDT | Special Weather Statement | MPX | Dunn, Pierce, Saint Croix | 47 min |
| May 22, 12:05 PM CDT | Special Weather Statement | MPX | Barron, Dunn, Polk, Saint Croix | 40 min |
| May 22, 12:58 PM CDT | Special Weather Statement | MPX | Barron, Chippewa, Rusk | 47 min |
| May 22, 1:16 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 44 min |
| May 22, 2:41 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pierce, Saint Croix | 49 min |
| May 22, 2:55 PM CDT | Tornado Warning | MPX | Dunn, Pierce, Saint Croix | 35 min |
| May 22, 3:22 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 38 min |
| May 22, 3:44 PM CDT | Special Weather Statement | MPX | Chippewa, Dunn, Eau Claire, Pepin | 46 min |
| May 22, 4:16 PM CDT | Special Weather Statement | MPX | Rusk | 29 min |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.